MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the white sureform 30 reload or sureform 30 stapler instrument for failure analysis evaluation.A stapler log review revealed the following: a sureform 30 curved-tip stapler instrument used first and installed intermittently on the system 3 times and fired 3 white sureform 30 reloads.On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.After the 3rd install, the instrument was removed and not used in the procedure again.The logs also show a sureform 45 stapler instrument was installed intermittently on the system 4 times and fired 4 sureform 45 reloads (2 blue, followed by 2 green).On each install, the first clamp was successful, and the firings were each completed with no pauses for compression.After the 4th install, the instrument was removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the staple line bled where a white sureform 30 reload was fired with a sureform 30 curved-tip stapler instrument.The target anatomy was a branch of the pulmonary artery.The firing sequence was completed without any errors and the staple line initially appeared to be intact.However, it was then identified in the middle of the staple line that there were unformed staples, and bleeding was produced from the midline.A clip was attempted to be used to address the bleeding, but was unsuccessful.A raytec sponge was then held against the bleeding staple line for approximately 15 minutes, which resolved the bleeding.The same sureform 30 curved-tip stapler instrument was used for the remainder of the procedure which was completed robotically with no further complications.The patient is reported to be recovering well.
 
Additional Manufacturer Narrative
A review of the video clip was conducted by a clinical development engineer (cde) / failure analysis engineer (fae) and the following statement was provided: "from reviewing the video, i can confirm that at 00:37 the stapler instrument was firing on the vessel.Once after firing was complete and surgeon unclamps the instrument (00:39), bleeding occurs from the target tissue and the surgeon grasps the bleeding vessel with the cadiere instrument.There were no error messages on the arm pod or pauses for compression and white is an appropriate reload color for vascular tissue.".
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22460135
Report Number2955842-2025-26607
Device Sequence Number18287398
Product Code GDW
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K10250212
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK10250212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale